MAUDE Adverse Event Report: COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a single lumen polyethylene central venous catheter used for tpn treatment in an infant patient was found to be leaking.The device was used in the left subclavian vein artery for the administration of treatment and medication.Tpn, intra lipids, and medications were the treatments being performed, and amino acids, dextrose, and fat emulsion were being infused.The patient was a (b)(6) month old male weighting (b)(6) grams.The patient does not have any known allergies.The activity level of the patient was normal for a child of 3 months.The device was secured to the patient by sutures and a bandage.Ancillary devices were not used at the time of the failure.It was reported that the catheter did not separate.No instruments were used to tighten or release the hub.The device failed during treatment and the line was changed over the wire and replaced without complications.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The dhrs for the provided complaint device lot (ns9699693) and related catheter component lot (ic9609871) found no related non-conformances.A database search found this to be the only event associated with the provided complaint device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.At this time, there is also no evidence to suggest that the device was manufactured out of specification.Additionally, cook reviewed product labeling.The device is supplied with ifu (c_t_ulmbh_rev5), which includes the following: "warnings: do not power inject contrast medium through catheter.Catheter rupture may result.Use of 10ml or larger syringe will reduce the risk of catheter rupture.Precautions.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.For heparin coated devices, standard flushing procedures are recommended." based on the information provided, no product returned, and the results of our investigation, a definitive root cause was not established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Investigation - evaluation.It was reported by vitalife, inc., puerto rico, that a ¿line was identified with leaking.¿ on an unknown date, a 2-month-old male, weighing 1930 grams, required the placement of a single lumen polyethylene central venous catheter (rpn: c-pmsy-301j-ped, product lot number: ns9699693) in the left subclavian vein for infusions of total parenteral nutrition (tpn) and unknown medications.On (b)(6) 2019 the catheter was discovered to be leaking (unknown exact location leakage was identified).It was reported that the failure occurred during treatment and there was no report of catheter separation.Another similar device (unknown rpn or product lot number) was utilized to replace the leaking device successfully.No other adverse events were reported for this patient.The complaint device was received for evaluation on (b)(6) 2020.The complainant returned two used and twenty-two unopened single lumen polyethylene central venous catheter trays.A visual exam of the complaint device found that the catheter was split and had a hole near the hub.The material was noted to have a "melted" appearance.Based on the information provided, examination of returned product, and the results of our investigation, a definitive root cause was not established.It is possible the suture was wrapped around the catheter, causing damage to the catheter.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9461303
Report Number1820334-2019-03099
Device Sequence Number11539014
Product Code DQY
UDI-Device Identifier00827002034334
UDI-Public(01)00827002034334(17)210715(10)NS9699693
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model NumberN/A
Device Catalogue NumberC-PMSY-301J-PED
Device Lot NumberNS9699693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer12/16/2019
01/30/2020
03/09/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date12/19/2019
02/06/2020
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient Weight2